Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Serostim for Lipodystrophy
Mar 17, 2004

I recently started taking antivirals again after a 3 year treatment interruption. I am currently taking Reyataz, Norvir, Epivir, and Viread once a day. My doctor believes that this is the best therapy for me at the moment and I tolerate it well. The lipodystrophy which had subsided and reduced in my midsection during my drug holiday has returned and my self image is once again, poor. Ive been reading that Serostim could be a possible therapy but it is unclear what the current recommended safe dosage is. Some readings say 6 mg daily, others say 3 to 4 mg is enough. ...do you reduce the dosage over time? Also, how long must one stay on it to see results since it is so very costly. What happens after you go off the Serostim, does the lipodystophy return? Thanks in advance for your response.

Response from Dr. Henry

Serostim is outrageously expensive (> $30,000/year) so is unlikely to ever by a widely used treatment for lipodystrophy. If the Serostim is stopped then the benefits tend to subside. Low dose maintenance therapy with 1 to 2 mg may sustain the benefit but that needs more study. 4 mg probably is enough for starters. There is another Serostim study soon to open in the US looking at some of these issues. I still have some success with aggressive exercise, diet, and sometimes use of some of the diabetic drugs. The problem remains one of the most challenging in the field of HIV therapeutics. KH



Previous
changing meds
Next
drug interaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement